Missouri, 2004

Hail in Missouri, May 30, 2004

May 30, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, May 30, 3:20 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT SUN MAY 30 2004

SHORTENED AFD DUE TO ONGOING CONVECTION.  COLD FRONT CURRENTLY
LOCATED FROM ABOUT A KIRKSVILLE TO SPRINGFIELD TO MUSKOGEE OK LINE.
NUMEROUS SEVERE STORMS CURRENTLY FIRING ALONG THAT BOUNDARY. EXPECT
CONVECTION TO CLEAR THE AREA BY 01Z. SECONDARY BOUNDARY WITH LINE OF
CU CURRENTLY ENTERING WESTERN MO.

HAVE CLEARED THE TORNADO WATCH WEST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE.  WILL ISSUE ZFP SHORTLY WITH THIS CHANGE.  DID NOT HAVE
MUCH TIME FOR MODEL ANALYSIS...BUT SAW NO NEED TO MAKE ANY WHOLESALE
CHANGES TO GRIDS.

&&

.AVIATION...
CONVECTION HAS CLEARED THE KSGF AND KJLN TERMINALS.  EXPECT VFR
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH UNTIL 7 PM EAST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE.
KS...NONE.

GAEDE
Hazardous weather outlook, May 30, 3:58 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT SUN MAY 30 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
458 PM CDT SUN MAY 30 2004

...SEVERE STORMS WILL CONTINUE SOUTHEAST OF A BRANSON TO SALEM
LINE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF
  BASEBALLS...WIND GUSTS UP TO 70 MPH...AND POSSIBLE TORNADOES.

  AREAS AFFECTED AND TIMING:

  SOUTH AND EAST OF A BRANSON TO SALEM LINE THROUGH 8 PM.

  DISCUSSION:

  A STRONG COLD FRONT WAS PUSHING THROUGH CENTRAL AND SOUTHERN
  MISSOURI THIS AFTERNOON.  THIS FRONT HAS HELPED TO PRODUCE
  NUMEROUS SEVERE THUNDERSTORMS WITH BASEBALL SIZE HAIL...
  DAMAGING WINDS AND TORNADOES.  THE MAIN LINE OF THUNDERSTORMS
  HAS PUSHED INTO SOUTH CENTRAL MISSOURI DURING THE LATE AFTERNOON
  AND WILL GRADUALLY SHIFT EAST AND OUT OF THE AREA DURING THE
  EVENING AHEAD OF THE COLD FRONT.

  THESE STORMS WILL LIKELY REMAIN SEVERE AS THEY PUSH ACROSS
  SOUTH CENTRAL MISSOURI WITH BASEBALL SIZE HAIL...STRAIGHT
  LINE WIND DAMAGE AND TORNADOES ALL POSSIBLE. SOME MINOR FLOODING
  WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI AS THE
  STORMS TRAIN ACROSS THE SAME LOCATIONS.

  AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...
  THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE
  FORECAST AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL
  DISTURBANCE MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL STILL BE NEEDED ACROSS SOUTH CENTRAL MISSOURI
  THROUGH THE EARLY EVENING HOURS UNTIL THE STORMS HAVE PASSED
  TO YOUR EAST.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

LINDENBERG

In the hours before

Local storm report, May 30, 4:01 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
05/30/2004                   HOWELL             MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO BUILDINGS.
            ROOFS DAMAGE TO BUILDINGS.

AL
Local storm report, May 30, 4:02 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
05/30/2004                   HOWELL             MO   AMATEUR RADIO

            TREES AND ROAD SIGNS DOWN.

AL
Special weather statement, May 30, 4:18 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT SUN MAY 30 2004

MOZ055-056-068-069-079-080-090-310000-
BENTON-CAMDEN-DALLAS-GREENE-HICKORY-MORGAN-POLK-
INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...
OSAGE BEACH AND SPRINGFIELD.
518 PM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...DALLAS...GREENE...HICKORY...MORGAN AND POLK.

MOZ057-058-070-071-081>083-091-092-095>098-103>106-310000-
CHRISTIAN-DENT-DOUGLAS-HOWELL-LACLEDE-MARIES-MILLER-OREGON-OZARK-
PHELPS-PULASKI-SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...AVA...BRANSON...FORT LEONARD WOOD...
HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS.
518 PM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

CHRISTIAN...DENT...DOUGLAS...HOWELL...LACLEDE...MARIES...MILLER...
OREGON...OZARK...PHELPS...PULASKI...SHANNON...STONE...TANEY...
TEXAS...WEBSTER AND WRIGHT.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...FORT
LEONARD WOOD...HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS.
Local storm report, May 30, 4:33 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WINONA                  37.02N 91.33W
05/30/2004                   SHANNON            MO   PUBLIC

            TREES DOWN IN ROADS.

AL
Local storm report, May 30, 4:44 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 NE ROLLA              37.97N 91.74W
05/30/2004  0.75 INCH        PHELPS             MO   LAW ENFORCEMENT

0525 PM     TSTM WND DMG     ROVER                   36.72N 91.62W
05/30/2004                   OREGON             MO   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY M.

AL
Local storm report, May 30, 4:46 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     LIGHTNING        CARTHAGE                37.17N 94.32W
05/30/2004                   JASPER             MO   CO-OP OBSERVER

            PERSON STRUCK BY LIGHTNING.

0127 PM     HAIL             2 S STOCKTON            37.67N 93.80W
05/30/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

0130 PM     HAIL             2 S STOCKTON            37.67N 93.80W
05/30/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0133 PM     HAIL             2 SW PRESTON            37.91N 93.26W
05/30/2004  0.75 INCH        HICKORY            MO   FIRE DEPT/RESCUE

0141 PM     HAIL             URBANA                  37.83N 93.17W
05/30/2004  1.75 INCH        DALLAS             MO   LAW ENFORCEMENT

0141 PM     TSTM WND DMG     1 N URBANA              37.84N 93.17W
05/30/2004                   DALLAS             MO   LAW ENFORCEMENT

            TREE LIMBS DOWN JUST NORTH OF URBANA.

0142 PM     TSTM WND DMG     HUMANSVILLE             37.80N 93.58W
05/30/2004                   POLK               MO   EMERGENCY MNGR

            TREES OF 14-16 INCHES IN DIAMETER BLOWN OVER.

0145 PM     TSTM WND GST     BRANCH                  37.92N 93.00W
05/30/2004  60 MPH           CAMDEN             MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0155 PM     TSTM WND GST     MACKS CREEK             37.97N 92.98W
05/30/2004  60 MPH           CAMDEN             MO   FIRE DEPT/RESCUE

0210 PM     HAIL             ROACH                   38.00N 92.87W
05/30/2004  1.00 INCH        CAMDEN             MO   LAW ENFORCEMENT

0210 PM     HAIL             LOCKWOOD                37.38N 93.97W
05/30/2004  0.88 INCH        DADE               MO   TRAINED SPOTTER

0210 PM     HAIL             FRIESTATT               37.02N 93.92W
05/30/2004  0.88 INCH        LAWRENCE           MO   TRAINED SPOTTER

0215 PM     HAIL             2 W ICONIUM             38.12N 93.59W
05/30/2004  0.75 INCH        ST.CLAIR           MO   CO-OP OBSERVER

0217 PM     HAIL             OSAGE BEACH             38.23N 92.62W
05/30/2004  1.00 INCH        CAMDEN             MO   LAW ENFORCEMENT

0227 PM     TORNADO          POLK                    37.73N 93.32W
05/30/2004                   POLK               MO   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN THE CITY OF POLK.

0230 PM     HAIL             1 W LAURIE              38.20N 92.85W
05/30/2004  1.00 INCH        MORGAN             MO   EMERGENCY MNGR

0230 PM     HAIL             STOCKTON                37.70N 93.80W
05/30/2004  0.88 INCH        CEDAR              MO   AMATEUR RADIO

0230 PM     TSTM WND GST     1 N WILLARD             37.31N 93.43W
05/30/2004  70 MPH           GREENE             MO   AMATEUR RADIO

0232 PM     TSTM WND DMG     HURRICANE DECK          38.13N 92.80W
05/30/2004                   CAMDEN             MO   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0243 PM     HAIL             SHELL KNOB              36.63N 93.63W
05/30/2004  1.00 INCH        BARRY              MO   AMATEUR RADIO

0245 PM     HAIL             IBERIA                  38.10N 92.32W
05/30/2004  1.75 INCH        MILLER             MO   PUBLIC

0245 PM     HAIL             TUSCUMBIA               38.23N 92.47W
05/30/2004  1.00 INCH        MILLER             MO   EMERGENCY MNGR

0248 PM     TSTM WND GST     MACKS CREEK             37.97N 92.98W
05/30/2004  60 MPH           CAMDEN             MO   PUBLIC

0249 PM     HAIL             IBERIA                  38.10N 92.32W
05/30/2004  2.00 INCH        MILLER             MO   PUBLIC

0250 PM     HAIL             OSAGE BEACH             38.23N 92.62W
05/30/2004  1.00 INCH        CAMDEN             MO   EMERGENCY MNGR

0250 PM     HAIL             5 W KIMBERLING CITY     36.60N 93.52W
05/30/2004  1.00 INCH        STONE              MO   PUBLIC

0252 PM     HAIL             IBERIA                  38.10N 92.32W
05/30/2004  2.75 INCH        MILLER             MO   AMATEUR RADIO

0253 PM     HAIL             BRANSON                 36.65N 93.22W
05/30/2004  1.75 INCH        TANEY              MO   LAW ENFORCEMENT

0257 PM     HAIL             POINT LOOKOUT           36.62N 93.23W
05/30/2004  0.88 INCH        TANEY              MO   CO-OP OBSERVER

0257 PM     HAIL             1 W WALNUT GROVE        37.42N 93.57W
05/30/2004  0.75 INCH        GREENE             MO   PUBLIC

0301 PM     HAIL             BRANSON                 36.65N 93.22W
05/30/2004  1.75 INCH        TANEY              MO   AMATEUR RADIO

0305 PM     HAIL             WARSAW                  38.25N 93.38W
05/30/2004  0.75 INCH        BENTON             MO   EMERGENCY MNGR

0308 PM     HAIL             5 W FAIR PLAY           37.63N 93.67W
05/30/2004  0.88 INCH        POLK               MO   AMATEUR RADIO

0315 PM     HAIL             WEST PLAINS             36.73N 91.85W
05/30/2004  0.75 INCH        HOWELL             MO   CO-OP OBSERVER

0315 PM     TSTM WND DMG     2 S HERMITAGE           37.90N 93.33W
05/30/2004                   HICKORY            MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0318 PM     HAIL             5 W Fair Play           -9999.00N 9999.00W
05/30/2004  0.88 INCH        CEDAR              MO   AMATEUR RADIO

0319 PM     HAIL             2 SE ELDRIDGE           37.81N 92.74W
05/30/2004  0.88 INCH        LACLEDE            MO   CO-OP OBSERVER

0320 PM     HAIL             POTTERSVILLE            36.70N 92.03W
05/30/2004  1.00 INCH        HOWELL             MO   LAW ENFORCEMENT

0325 PM     HAIL             SLEEPER                 37.75N 92.60W
05/30/2004  1.00 INCH        LACLEDE            MO   EMERGENCY MNGR

0335 PM     TSTM WND DMG     HERMITAGE               37.93N 93.33W
05/30/2004                   HICKORY            MO   PUBLIC

            TREES DOWN.

0336 PM     HAIL             POMONA                  36.87N 91.92W
05/30/2004  0.75 INCH        HOWELL             MO   LAW ENFORCEMENT

0341 PM     HAIL             MOUNTAIN GROVE          37.13N 92.27W
05/30/2004  0.75 INCH        WRIGHT             MO   AMATEUR RADIO

0341 PM     HAIL             MOUNTAIN GROVE          37.13N 92.27W
05/30/2004  0.75 INCH        WRIGHT             MO   EMERGENCY MNGR

0342 PM     HAIL             MOUNTAIN GROVE          37.13N 92.27W
05/30/2004  0.75 INCH        WRIGHT             MO   FIRE DEPT/RESCUE

0353 PM     TSTM WND DMG     3 SE LEBANON            37.65N 92.63W
05/30/2004                   LACLEDE            MO   TRAINED SPOTTER

0356 PM     HAIL             8 NE PROTEM             36.61N 92.75W
05/30/2004  2.75 INCH        TANEY              MO   BROADCAST MEDIA

            GOLFBALL TO BASEBALL SIZE HAIL.

0359 PM     HAIL             PROTEM                  36.53N 92.85W
05/30/2004  2.00 INCH        TANEY              MO   CO-OP OBSERVER

0359 PM     HAIL             PROTEM                  36.53N 92.85W
05/30/2004  0.88 INCH        TANEY              MO   LAW ENFORCEMENT

0401 PM     HAIL             CABOOL                  37.13N 92.10W
05/30/2004  1.00 INCH        TEXAS              MO   AMATEUR RADIO

0403 PM     HAIL             2 NW CABOOL             37.15N 92.13W
05/30/2004  0.88 INCH        TEXAS              MO   CO-OP OBSERVER

0403 PM     HAIL             THEODOSIA               36.58N 92.68W
05/30/2004  2.00 INCH        OZARK              MO   FIRE DEPT/RESCUE

0405 PM     HAIL             THEODOSIA               36.58N 92.68W
05/30/2004  1.75 INCH        OZARK              MO   BROADCAST MEDIA

0413 PM     HAIL             1 S ELK CREEK           37.17N 92.00W
05/30/2004  0.75 INCH        TEXAS              MO   AMATEUR RADIO

0415 PM     HAIL             SIMMONS                 37.23N 92.02W
05/30/2004  0.75 INCH        TEXAS              MO   AMATEUR RADIO

0422 PM     HAIL             SIMMONS                 37.23N 92.02W
05/30/2004  0.75 INCH        TEXAS              MO   AMATEUR RADIO

0450 PM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
05/30/2004                   HOWELL             MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO BUILDINGS.
            ROOFS DAMAGE TO BUILDINGS.

0450 PM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
05/30/2004                   HOWELL             MO   AMATEUR RADIO

            TREES AND ROAD SIGNS DOWN.

0515 PM     TSTM WND DMG     WINONA                  37.02N 91.33W
05/30/2004                   SHANNON            MO   PUBLIC

            TREES DOWN IN ROADS.

0525 PM     HAIL             2 NE ROLLA              37.97N 91.74W
05/30/2004  0.75 INCH        PHELPS             MO   LAW ENFORCEMENT

0525 PM     TSTM WND DMG     ROVER                   36.72N 91.62W
05/30/2004                   OREGON             MO   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY M.

AL

The radar

The St Louis radar (KLSX), 128 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Phelps

When
May 30, 4:54 PM CST
Where
Phelps County, 2 mi S of Rolla
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.917, -91.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398453.